Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 235, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2000, 9:37 PM MDT for Sheridan County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 9:37 PM MDT (03:37 UTC)
- Expired
- Aug 9, 2000, 10:30 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:01 PM MDT | Hail 0.75 | Hay Spgs, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100338 SVRLBF NEC161-100430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM MDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1030 PM MDT * AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL SHERIDAN COUNTY...OR ABOUT 15 MILES SOUTH OF HAY SPRINGS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF WESTERN AND CENTRAL SHERIDAN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXTREMELY INTENSE LIGHTNING IS ALSO LIKELY WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM TALL OBJECTS. IF POSSIBLE...MOVE INDOORS OR INTO YOUR VEHICLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:44 AM MDT, 9 hours 53 minutes earlier.
Area forecast discussion, Aug 9, 11:44 AM MDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CDT WED AUG 9 2000 ...FORECAST CHALLENGE TO BE TEMPS AND REMOTE CHNCS OF PCPN... MODELS IN FAIR AGREEMENT...THOUGH AVN SLOWER IN LATER PERIODS. SFC DEWPOINTS UNDERESTIMATED SOME AS USUAL IN ALL MODELS. ETA WAS THE CLOSEST TO REALITY. TNT...BOUNDARY/FRONT TO LIFT NORTH AS SFC LOW OVER MONTANA TAKES FORM. MODELS PROG THIS TO SCOUR OUT SOME OF THE MOISTURE AS WINDS TURN MORE TO THE SOUTH. DEWPOINTS TO SOUTH STILL IN THE 60S...SO THINKING WE WILL NOT SEE DEWPOINTS IN THE 50S AS ADVERTISED BY BOTH ETA AND NGM. WILL KEEP LOWS FROM PREVIOUS FORECAST GOING FOR TNT. THURSDAY...SFC PRES GRAD TIGHTENING UP AS LEE SIDE TROF DEEPENS. NORTHERN PORTIONS OF ZONES WILL LIKELY BE IN BREEZY CAT IF NOT WINDY. WILL WORD AS BREEZY IN ALL ZONES FOR NOW. GOOD WAA WILL PUSH 850 TEMPS TO BETWEEN 28 AND 32 C FROM EAST TO WEST ACROSS ZONES PUTTING TEMPS INTO THE 90S EASILY. ETA PUTS WARMEST TEMPS OVER NORTHEAST DESPITE COOLEST 850 TEMPS THERE...PROBABLY DUE TO SFC WINDS FROM SOUTH SOUTHWEST BRINGING IN WARMER AIR. FWC GUIDANCE LOOKS REASONABLE...AND PERHAPS A BIT UNDERDONE. THURS NITE...NOT SURE IF WE WILL DECOUPLE WIND DURING NITETIME HOURS. THINK PERHAPS LOWER LYING AREAS ALONG NORTH PLATTE RIVER VALLEY WILL SEE DIMINISH IN SFC WINDS WHILE OTHER AREAS DO NOT. WILL KEEP NORTHERN ZONES BREEZY OVERNITE THURS WITH MOSTLY CLEAR OR PARTLY CLOUDY SKIES. AVN A BIT DEEPER...AND THEREFORE SLOWER... WITH SFC LOW AT 06Z FRI OVR MONTANA...WHILE OTHER MODELS CARRY IT INTO WESTERN DAKOTAS THEN. IT APPEARS THIS WILL NOT MAKE MUCH DIFFERENCE FOR OUR CWFA THOUGH AS MODELS IN GOOD AGREEMENT ON TROF IN NORTHWEST PANHANDLE AREA BETWEEN 06Z-12Z FRI. THINK AVN TIMING MAY BE MORE IN LINE WITH REALITY THOUGH AS ETA TENDS TO BE TOO HIGH WITH PRESSURE FIELDS. FRIDAY...SFC TROF ELONGATES WITHOUT MAKING MUCH EASTWARD PROGRESSION. SFC GRAD STILL RATHER TIGHT OVR MOST OF CWFA AS WELL. MODELS HAVE BEEN CONSISTENT TRYING TO BRING IN TROF TO THE NORTHWEST ZONES THE PAST COUPLE RUNS...EVEN IF THEY HAVE BEEN SLOWING IT DOWN SOME. NOT GOING TO PUT IN ANY MENTION OF POPS JUST YET AS AV!N MAY TURN OUT TO BE RIGHT WITH SLOWER PROGRESSION. EXTENDED...DRY WX CONTINUES AS LONG RANGE MODELS ALL SHIFT UPPER HIGH MORE TOWARDS CENTRAL PLAINS. FLOW TO BECOME MORE ZONAL OVR NEB BY MONDAY. .LBF...NONE SLM
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.